MAUDE Adverse Event Report: COOK INC COOK SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL

COOK INC COOK SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL
Model Number G25293
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, a cook® single-use holmium laser fiber broke during an unspecified procedure.The break in the fiber was not noticed until they realized that the laser was not working at the intended site.The full laser power was used and fired out the break several times without being noticed.No adverse effects to the patient have been reported as a result of this occurrence.Additional event information has been requested.
 
Event or Problem Description
Additional event information was received 30apr2021.The procedure being attempted with this device was a cystoscopy.The breakage occurred along the blue cladding of the laser fiber.The rounded aiming beam was observed prior to firing the laser and during preparation per the physician; the physician then asked for the aiming beam to be turned off.After opening the package, the laser fiber was not inspected for any damage prior to use.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Event summary: it was reported that customer was using cook single-use holmium laser fiber during the procedure but laser fiber was broken outside the patient when customer fired out the fiber to break the stone.Customer used new laser fiber to complete the case.No adverse event and additional procedure reported as a result of the issue.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.The complainant returned one open package containing a cook single-use holmium laser fiber for investigation.Device returned with white fiber sheath pulled away from red silicon hub and white sheath was visible inside red hub.Charring was noticed at point of separation which indicates laser energy was transmitted when breakage occurred.6 mm of clear fiber tip protruded from blue jacket which was within the specification, and there was no damage on clear tip.There were kinks in white sheath located approximately 48 cm and 56.5 cm from charred end.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: improper handling.Never subject fiber optics to sharp bends in handling, use, or storage.Extended lasing at high power, discard any fiberoptic assembly that is cracked or broken or does not meet minimum transmission standards.Instruction for use: 7.Open any laser aperture cover or door and insert the proximal connector into the laser system; screw on finger-tight.Based on available evidence, cook has concluded that most probable cause of fiber breakage can be related to improper handling of laser fiber and any of the precautions listed in the ifu such as "improper handling", "never subject fiber optics to sharp bends in handling, use, or storage" and etc.May contribute to laser fiber.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.

Brand Name
COOK SINGLE-USE HOLMIUM LASER FIBER
Common Device Name
GEX LASER INSTRUMENT, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11723147
Report Number1820334-2021-01213
Device Sequence Number3308867
Product Code GEX
UDI-Device Identifier00827002252936
UDI-Public(01)00827002252936(17)230210(10)10319433
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K133788
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2023
Device Model NumberG25293
Device Catalogue NumberHLF-S200-HSMA
Device Lot Number10319433
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2021
Initial Date Received by Manufacturer 04/08/2021
Supplement Date Received by Manufacturer04/30/2021
07/02/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date05/19/2021
07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK NCIRCLE BASKET.